MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. PROWATER; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. PROWATER; PTCA GUIDE WIRE
Catalog Number AGH146000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(4).[information of prowater 2] lot #: 201126a33a, expiration date: 31-10-2023, udi #: (b)(4), device manufacturer date: 07-12-2020.Device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event from either lot.No other similar product experience report was received from either lot.Based on the obtained information and referring to known similar events, it was presumed that bending or torsional stress generated with repeated wire manipulation in an attempt to cross the lesion had likely caused the reported separation of the tip of the prowater guide wire.The applied stress would accumulate and therefore exceed the product design limit likely when the tip was being trapped in the lesion, fracturing the tip.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects] separation of the guide wire.
 
Event or Problem Description
It was reported that the tip of an asahi prowater guide wire had separated during a percutaneous coronary intervention (pci) to treat a 90% stenosis with mild tortuosity and moderate calcium located in the left anterior descending artery (lad).The tip of the prowater broke off after it was inserted and attempted to cross the lesion.Calcium was moderate and mild tortuosity.The wire fragmented on the first crossing attempt.Mild push forces and moderate torque was being applied at the time.The physician successfully retrieved the tip from the vessel by using a snare.After fragment removal, the procedure then was completed as normal.There were no adverse patient effects associated with this event.Two prowater guide wires were used in the case: prowater 1 was from lot 201223a06a and prowater 2 was from lot 201126a33a; however, the lot belonging to the affected device was not known.The lot number, expiration date, udi, device manufacturer date for prowater 2 are in.
 
Additional Manufacturer Narrative
A wire fragment approximately 14cm long was returned for evaluation.On the distal side of the wire fragment, a ball tip was found attached.The tip the wire fragment was deformed in a hook.Stretching of the coil was observed distal to the distal-mid solder that was originally set at 25mm from the tip.On the proximal side of the wire fragment, both core and coil wires showed a flat fracture surface.The core was bent proximal to its fracture end.Scanning electron microscope (sem) on the fracture surface of the core showed circumferentially elongated dimples, indicating torsion had contributed to fracture of the core.Based on the provided information and investigation outcome, it was presumed that torsional stress generated with repeated wire manipulation in attempts to cross the lesion had most likely caused the reported separation of the tip of the prowater guide wire.The applied stress would accumulate and therefore exceed the product design limit likely when the tip was being trapped in the lesion.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] ~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.~ when torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunction and adverse effects].~ separation of the guide wire.

Brand Name
PROWATER
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key12055946
Report Number3003775027-2021-00113
Device Sequence Number11600128
Product Code DQX
UDI-Device Identifier04547327056120
UDI-Public(01)04547327056120(17)231130(10)201223A06A
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K163426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue NumberAGH146000
Device Lot Number201223A06A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2021
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR